| Model Number |
45891 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor reported the following issue with a bio-stable 4f sl 55cm mst-70 kit valved with nitinol guidewire pg: one of our customers (clinical nurse, vascular assessment and management service) has notified msa of an incident involving a bioflo picc (4fr single lumen 55cm) (ref# 45-891, lot# 5777081).The patient (5 years old, female) had their bioflo picc inserted (b)(6) 2023 for home parenteral nutrition (pn), and ivabs.[diagnosis: ttc7a mutation] the issue (cracked/fractured catheter hub) was first noticed when "pn was leaking into bed at home (home pn)." customer has also advised that a needless connector (luer-lock) was connected to the hub at the time the issue was noticed.The brand name is reported to be: nanoclave the patient has had their picc removed ((b)(6) 2024) under general anaesthesia and has had a replacement device (bioflo picc: item ref.Unspecified and lot number unspecified) inserted.
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Additional Manufacturer Narrative
Returned for evaluation was one (1) 4f bioflo picc.As received, the female luer lock component of the purple valve was confirmed to be cracked.There was a needless connector was returned (not supplied by angiodynamics).The customer's complaint description is confirmed for picc hub cracked.No component molding non-conformances or other damage was observed during visual inspection of the returned sample.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A dhr review of the packaging/assembly/valve lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.Angiodynamics has created an instructional video regarding the care and maintenance of the bioflo picc; reference youtube video, "angiodynamics bioflo picc care and maintenance instructional video" uploaded on november 18, 2020.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).